MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER
Catalog Number MWJ123
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
During revision surgery, the peripheral and sphere screwdriver snapped within the central screw of the baseplate.The baseplate inserter screwdriver also fractured.Because the fragment was lodged and could not be removed using the standard technique, the surgical team pivoted to an alternative method for baseplate removal.During this process, the baseplate inserter handle broke.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction: d9 product return, h6 (method and health impact) code.The reported event was confirmed, as the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection of the returned device confirmed a structural failure at the distal end, with the screwdriver tip exhibiting an oblique fracture pattern.The fracture presents a predominantly planar shear surface, indicating a brittle fracture.The oblique plane and smooth fibrous texture suggest failure caused by sudden high mechanical force.Additionally, circular gouge marks were observed along the shaft, consistent with prolonged or repeated use.Overall findings suggest significant mechanical loading prior to failure.Additionally, a hardness test revealed the device met the required specification.Based on the investigation, the root cause was attributed to a combination of user-related factors.The event was caused by mechanical overload, as evidenced by the blunt, abrupt fracture from off-axis use, along with scratches indicating excessively rough use and mishandling.A review of the device history record for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing, or design-related issues were identified during the investigation.If additional information becomes available, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23803485
Report Number0001649390-2025-00941
Device Sequence Number9297341
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public(01)00846832062461(11)240801(10)AZ2122347
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ123
Device Lot NumberAZ2122347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age76 YR
Patient SexMale